Galactorrhea case unrelated to the hyperprolactinemia caused by paliperidone use: A case report
Emine Füsun Akyüz Çim1, Numan Çim2, Özgür Deniz Değer11 2
Paliperidone is an atypical antipsychotic derived from the combination of 9-hydroxy risperidone which is an active metabolite of risperidone with OROS (osmotic controlled-release oral delivery system) technology. Galactorrhea may develop as a result of hyperprolactinemia caused by paliperidone use. In our case, paliperidone was added to the treatment of a 35-year old female patient having a hypomanic episode. 2.5 months after the start of paliperidone treatment, the patient experienced galactorrhea and menstruation delays. Unexpectedly, normal hyperprolactinemia does not accompany galactorrhea and other symptoms.
Emine Füsun Akyüz Çim, Numan Çim, Özgür Deniz Değer. Galactorrhea case unrelated to the hyperprolactinemia caused by paliperidone use: A case report. Eastern J Med. 2015; 20(4): 251-253 Manuscript Language: English